Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


20 years of Torture
Oct 24, 2012

Thank you Dr. McGowan for your response to my longstanding issue. I really have been worrying so much lately due to my symptoms re-occurring. The weight loss really concerns me as I am eating way more than normal and have not been able to gain a pound. I cannot eat anything with milk or fried and am so fatigued and my eyes look dark and makes me look ill. I just don't know where to turn.IMy recent labs are as follow:

WBC 7.3 RBC 4.59 Platelets 182 Abs Lymphs 2.0 Abs Neut 4.6 Lymphs 27% Neuts 64% I won't bore you with everything else, but, they are all normal.

As I stated in my previous email I have recently taken another EIA from Lab Corp which was for HIV1/O/2 and came back non reactive as well. This was my 4th test in 20 years and I have had no possible exposure since then.

This is going on so long I would think that if this was HIV my CBC readings would reflect some abnormalities wouldn't it? Please advise.

Response from Dr. McGowan

You are correct. If you did have HIV the antibdy test would certainly be reactive (positive) by now. The main reason for a false negative test is that it is done too soon after inefection...20 years is definitely long enough!

Peole with HIv in early stages can have perfectly normal lab tests so that does not distinguish, however if you did have significant malnutrition that would show up on some tests. You should discuss a metabolic (hormonal) work up to be sure your thyroid, sex hormone and adrenal galnd functions are normal, imbalance there can cause weight loss and fatigue.

Best, Joe



Previous
I think i'm experiencing side effects from Efavirenz
Next
Skin cancer or not?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement